Delaware, 2018

Damaging Wind in Delaware, July 27, 2018

July 27, 2018 · NWS PHI · 1 event in 1 county or zone

An approaching surface trough combined with moderate instability to produce widespread severe weather across the Mid-Atlantic. The event was well forecast with most of the area being highlighted in a Slight Risk Category by the Storm Prediction Center.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching surface trough combined with moderate instability to produce widespread severe weather across the Mid-Atlantic. The event was well forecast with most of the area being highlighted in a Slight Risk Category by the Storm Prediction Center. Warm surface temperatures and dew points in the mid 70s lead to relatively high instability developed with forecast soundings suggesting 2000 J/kg CAPE values. An initial line of storms first developed over east-central Pennsylvania, then continued through the afternoon into the evening before storms congealed into several multi-cell clusters with several severe storms over New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 27, 1:08 PM EST, 26 minutes earlier.

Area forecast discussion, Jul 27, 1:08 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
208 PM EDT Fri Jul 27 2018

.SYNOPSIS...
A cold front moves across our region tonight, then it slows just
offshore Saturday into Sunday. High pressure builds in for Sunday
before weakening northward on Monday. A warm front lifts northward
across our area during Tuesday, then a cold front arrives Wednesday
night into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Changes from the previous forecast: The severe thunderstorm
watch through 10 PM this evening has been expanded to included
the rest of our CWA. The flash flood watch for portions of
southeastern PA and northeastern MD continues through 11 PM
today.

Cold front is about to propagate into western PA. High pressure
out ahead of that front sinks into the Southeast U.S. by this
afternoon, and that front will make its way through western NY
and PA by late afternoon.

A hot and humid airmass develops ahead of that front, with highs
well in the upper 80s and even in the low 90s along the I-95
corridor from Philly to Wilmington, and down into areas of DE away
from the coast. Southerly flow taps into a tropical airmass, and
surface dewpoints will be in the low 70s throughout.

It appears the ongoing convection developed on a trough, as
there appears to be southerly winds south of the storm and
southwesterly winds north of the storm. However, I don't think
this is the main pre-frontal trough that the models were
depicting the afternoon round of thunderstorms to develop along.
As we have seen with the morning convection, there already
appears to be enough instability and shear to support long
lived and strong updrafts.

The afternoon round of showers and thunderstorms should move
into at least the southern Poconos and northern NJ, and possibly
down into southeast PA this afternoon. With PWATs approaching
2" throughout the region, and 0-6km shear upwards of 25 kt, can
expect these showers and thunderstorms to be capable of heavy
rain. The highest threat of flooding will be across portions of
SE PA and NE MD which received the most rain Saturday through
Tuesday. As a result of the already saturated ground, flash
flood guidance in these areas is quite low. Outside of the flash
flood watch, localized flooding is certainly possible,
especially in urban areas and other poor drainage areas, but not
confident yet that it will be widespread enough to warrant a
flash flood watch.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
The main concern for at least the first half of the tonight period
is the threat for severe thunderstorms and localized flash flooding
with evening showers and thunderstorms.

Cold front will work its way through the region late tonight.
Despite loss of diurnal heating this evening, instability levels
will remain quite high, with CAPE values around 2000 J/kg
throughout, a Lifted Index around -5C, and 0-6km shear at least 25-
30 kt. PWATs will also be around 2.0" as surface dewpoints remain in
the low 70s. Heavy downpours can be expected, especially in the
early evening hours. Flash Flood Guidance values are fairly low
given the amount of rain that has fallen in the last couple of days,
so it will not take much to produce poor drainage or localized flash
flooding.

The main threat severe-wise will be from strong thunderstorm winds,
as 20-30 kt bulk shear should support longer lived updrafts. The
freezing level should be over 12,000-13,000 ft, so not anticipating
severe hail, but cannot rule out small hail in the stronger
updrafts.

The bulk of the activity looks to occur between mainly 6pm-midnight,
then lingering showers and thunderstorms will move off the NJ and DE
coasts through daybreak Saturday. With abundant low level moisture
in place, can expect areas of fog to develop once again, as the cold
front will probably not be through the entire region during the
tonight period, and surface dewpoints will remain elevated.

Stay advised throughout the day for potential Watches that may be
issued.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Summary...Turning noticeably less humid during the second half of
the weekend for much of the region, then the humidity and moisture
increases once again during next week as does the potential for some
locally heavy rain/flooding.

Synoptic Overview...A closed low across eastern Canada Saturday is
forecast to open up as it slides eastward into early next week.
Meanwhile, the flow sharpens again and the tailend of the trough
looks to close off near the Mid-Mississippi Valley during early next
week. As this occurs, a strengthening ridge is positioned off the
East Coast and the flow between these two systems will direct
tropical moisture northward. The western Atlantic ridge may be tough
to dislodge, therefore the trough from the west and an associated
surface cold front may be slow to arrive into our area during the
second half of next week. Given the flow aloft that is forecast,
locally heavy rain and flood threat will return during next week as
the precipitable water values reach or exceed 2 inches.

For Saturday and Sunday...As a closed low shifts east-northeast
across eastern Canada it is forecast to gradually open up. The
southern extent of the trough therefore weakens or lifts out with
time across the Northeast. An associated surface cold front is
forecast to be shifting just off the Mid-Atlantic coast during
Saturday, however this may tend to stall near the coast or even
dissipate with time. There does look to be a window of opportunity
through about early Saturday afternoon, across the eastern and
southern areas especially, where a few showers or a thunderstorm may
occur before much drier air arrives. The forecast soundings overall
indicate quite a bit of drying occurs Saturday afternoon above the
mixed boundary layer, and this would tend to erode the instability.
Surface high pressure builds in during Sunday and a much less humid
airmass is anticipated for much of our region. The flow will be
lighter especially on Sunday, therefore an afternoon sea/bay breeze
should develop.

For Monday and Tuesday...This time frame looks to become a little
more uncertain as the flow aloft starts to sharpen. A trough should
close off near the Mid-Mississippi Valley with time while a ridge
strengthens in the western Atlantic. This turns the flow more
southwesterly and the start of moisture advection gets underway.
There looks to be a surge in the moisture/theta-e advection Monday
night and Tuesday and this should be when a surface warm front lifts
northward well in advance of surface low pressure eventually
tracking up the Ohio Valley. The forecast challenge is how much
convection accompanies the moisture surge and surface warm front. It
appears that convective chances on Monday are greatest to our west,
however some showers and storms cannot be ruled out in our area
especially across the western and southern areas.

There looks to be a better chance on Tuesday with the advancement of
the warm front. Given the western Atlantic ridge building some
though, the highest chances for convection looks to be inland from
the coastal areas. Given the precipitable water values increasing to
around 2 inches through the time frame, convection will be capable
of producing locally heavy rain and this could lead to some
flooding. The flood threat will depend on the extent of the
convection since the recent heaviest rainfall occurred just to our
west.

For Wednesday and Thursday...A convectively active time frame is
quite the possibility. The guidance shows the western Atlantic ridge
holding firm and potentially even shifting westward some, while a
trough from the Great Lakes southwestward gradually shifts eastward.
Since the ridge farther east looks to hold, this trough may be
slowed as it tracks eastward along with an associated surface cold
front. This places our area in southwesterly flow along with a
continued high moisture content airmass. Looks like convection would
be mostly diurnally driven except when the cold front gets closer.
The steering flow may be such to support some training or
backbuilding convection, and therefore some rounds of locally heavy
rain is quite possible along with at least a local flood threat.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today (12Z Friday through 00Z Saturday)...VFR initially.
Showers and thunderstorms will be possible through out the day,
but especially in the afternoon and evening. These storms will
be capable of heavy rain and damaging winds, and could result
in IFR conditions, possibly lower, should a storm pass over a
given terminal. Convection becomes a bit more widespread after
21Z. SW winds 5-10 kt, though thunderstorms could result in much
stronger gusts.

Tonight (00z Saturday through 12Z Saturday)...MVFR/IFR in
thunderstorms. Heavy rain and gusty winds possible. Areas of fog
with IFR or lower VSBYs possible after 06Z Saturday.

Outlook...
Saturday and Sunday...VFR overall. Westerly winds 5-10 knots,
becoming light and variable each night at most terminals. A sea/bay
breeze should develop during each afternoon with a wind shift to the
south-southeast, mainly at ACY and ILG and especially Sunday
afternoon. A few lingering showers or thunderstorms possible through
about early Saturday afternoon, mainly south and east of PHL.

Monday and Tuesday...Mainly VFR. Some showers and thunderstorms are
possible especially during Tuesday. South to southeast winds 10
knots or less during the day, then light and variable each night at
many terminals.

&&

.MARINE...
Seas continue to subside to below 5 feet, so will cancel the Small
Craft Advisory for Hazardous Seas. Although widespread conditions
will be below SCA criteria, showers and thunderstorms late this
afternoon and tonight will move across the waters resulting in
strong and gusty thunderstorm winds, dangerous lightning strikes,
and VSBY reductions in heavy rain. Please stay advised for any
statements that may be issued.

Outlook...
Saturday and Sunday...The conditions are expected to be below Small
Craft Advisory criteria. A sea/bay breeze especially Sunday
afternoon may result in some enhancement to the winds particularly
nearshore.

Monday and Tuesday...The conditions are expected to be below Small
Craft Advisory criteria. Winds may start variable Monday before
settling more from the south-southeast, then some increase in the
southerly winds is expected Tuesday.

Rip Currents...
After talking with local beach patrols, have upgraded the risk
of dangerous rip currents to high along the NJ shore through at
least this evening. For the Delaware Beaches, the risk remains
moderate through at least this evening.

&&

.EQUIPMENT...
KDOX radar...They are attempting to do a software re-install to
fix the remaining issues. Estimated time to return is later this
afternoon.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 11 PM EDT this evening for PAZ054-055-
     060>062-101>103-105.
NJ...High Rip Current Risk until 11 PM EDT this evening for NJZ014-
     024>026.
DE...None.
MD...Flash Flood Watch until 11 PM EDT this evening for MDZ008-012-
     015-019-020.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Johnson/MPS
Short Term...MPS
Long Term...Gorse
Aviation...Gorse/Johnson/MPS
Marine...Gorse/Johnson/MPS
Equipment...
Hazardous weather outlook, Jul 27, 1:01 PM EST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
201 PM EDT Fri Jul 27 2018

MDZ008-012-015-019-020-PAZ054-055-060>062-101>103-105-281815-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Upper Bucks-
201 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Maryland, east
central Pennsylvania, northeast Pennsylvania and southeast
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours later Monday through Thursday could be heavy enough to
produce local flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>003-NJZ001-007>010-012-013-015>023-027-PAZ070-071-104-106-
281815-
New Castle-Kent-Inland Sussex-Sussex-Warren-Morris-Hunterdon-
Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Delaware-Philadelphia-Eastern Montgomery-
Lower Bucks-
201 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms could produce heavy rain leading to
localized flooding, especially in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours later Monday through Thursday could be heavy enough to
produce local flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-281815-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
201 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   High Rip Current Risk.

There is a moderate risk for the development of dangerous rip
currents through at least this evening.

Showers and thunderstorms could produce heavy rain leading to
localized flooding, especially in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours Tuesday through Thursday could be heavy enough to produce
local flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-281815-
Delaware Beaches-
201 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a moderate risk for the development of dangerous rip
currents through at least this evening.

Showers and thunderstorms could produce heavy rain leading to
localized flooding, especially in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours Tuesday through Thursday could be heavy enough to produce
local flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450>455-281815-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
201 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms this afternoon and evening could produce wind gusts in
excess of 34 KT.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-281815-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
201 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Jul 27, 12:15 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
115 PM EDT FRI JUL 27 2018

DEZ001-NJZ016-271800-
New Castle-Salem-
115 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE AND
SALEM COUNTIES...

At 114 PM EDT, a strong thunderstorm was located over Delaware City,
or 11 miles northeast of Middletown, moving east at 20 mph. Other
storms were rapidly developing to the southwest near Townsend.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Middletown, Pennsville, Carneys Point, Salem, Woodstown, Alloway,
Quinton, Delaware City, Saint Georges, Mount Pleasant, Green Spring,
Hancocks Bridge, Port Penn, Hope Creek, Delaney Corner, Townsend,
Odessa and Chambersville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3961 7562 3957 7557 3945 7558 3946 7554
      3951 7556 3949 7553 3957 7551 3961 7556
      3959 7558 3962 7557 3976 7542 3956 7523
      3945 7542 3940 7544 3946 7553 3944 7558
      3936 7552 3931 7559 3930 7575 3949 7578
TIME...MOT...LOC 1714Z 256DEG 17KT 3956 7555

CMS
Special weather statement, Jul 27, 12:23 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
123 PM EDT FRI JUL 27 2018

NJZ008>010-271815-
Morris-Hunterdon-Somerset-
123 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORRIS...NORTHEASTERN
HUNTERDON AND NORTHERN SOMERSET COUNTIES...

At 123 PM EDT, a strong thunderstorm was located over Peapack And
Gladstone, or 9 miles west of Morristown, moving east at 15 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Morristown, Dover, Madison, Florham Park, East Hanover, Chatham,
Boonton, Rockaway, Morris Plains, Mendham, Mountain Lakes, Peapack
And Gladstone, Chester, Victory Gardens, Lebanon, Califon, Far Hills,
Millington, Parsippany and White House Station.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
northern and northwestern New Jersey.

LAT...LON 4082 7434 4079 7437 4076 7438 4075 7436
      4074 7437 4068 7445 4066 7445 4060 7480
      4071 7490 4098 7439 4085 7433
TIME...MOT...LOC 1723Z 250DEG 13KT 4074 7465

CMS
Local storm report, Jul 27, 12:40 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     MARINE TSTM WIND 1 ENE DELAWARE CITY     39.58N  75.59W
07/27/2018  M44 MPH          ANZ430             DE   NOS PLATFORM

&&

EVENT NUMBER PHI1801126

JRK
Special weather statement, Jul 27, 12:42 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
142 PM EDT FRI JUL 27 2018

PAZ060-061-103-105-271830-
Upper Bucks-Lehigh-Western Montgomery-Berks-
142 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERKS...
NORTHWESTERN MONTGOMERY...SOUTHEASTERN LEHIGH AND NORTHWESTERN BUCKS
COUNTIES...

At 141 PM EDT, a strong thunderstorm was located over Bally, or 14
miles south of Allentown, moving east at 10 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Quakertown, Perkasie, Souderton, Hatfield, East Greenville, Bally,
Bechtelsville, Green Lane, Zionsville, Geryville, Gilbertsville,
Spring Mount, Telford, Sellersville, Boyertown, Pennsburg,
Coopersburg, Red Hill, Richlandtown and Trumbauersville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
eastern and southeastern Pennsylvania.

LAT...LON 4029 7567 4047 7568 4053 7530 4027 7528
TIME...MOT...LOC 1741Z 265DEG 10KT 4039 7558

CMS
Local storm report, Jul 27, 1:17 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TSTM WND DMG     ROOSEVELT PARK          39.38N  75.03W
07/27/2018                   CUMBERLAND         NJ   DEPT OF HIGHWAYS

            DOWNED TREE ON NJ RT-47 NORTH OF ORANGE ST. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER PHI1801127

JRK
Local storm report, Jul 27, 1:24 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     MARINE TSTM WIND 1 SE DEWEY BEACH        38.69N  75.06W
07/27/2018  M44 MPH          ANZ455             DE   WEATHERFLOW

&&

EVENT NUMBER PHI1801128

JRK

The radar

The Dover AFB radar (KDOX), 34 km away, was scanning. The volume nearest the first event began at 18:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
July 27, 1:34 PM EST
Where
Sussex County, 0.54 mi W of Dewey Beach
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.700, -75.080

Utility poles and trees were downed near Dodd Ave. and Salisbury St. Roof damage to a home was also reported. Time best estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2018Every state in 2018This day in weather historyWarnings in Delaware, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763160.